MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918807
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the insertion of the cvc, the plastic hub is cracked, the needle cannot be used.Clinical consequence: delay in treatment.Kit changed." patient condition stable.There was no other patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(6) the customer returned multiple components of a cvc kit for analysis, including one introducer needle and arrow raulerson syringe (ars) for analysis.Definite signs of use in the form of biological material were observed within the needle.Visual analysis revealed that the needle hub contained multiple scratches and cracks.It was also noted that one crack along the length of the hub body.A device history record review was performed, and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through visual inspection of the returned sample.The failure mode identified is consistent with the failure mode investigated under a previously opened capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was fully implemented 23-aug-2023 using a new alcohol-resistant material to manufacture the needle hub.The manufacturing date for the needle hub involved with this complaint occurred prior to the capa implementation date.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3L 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18590646
Report Number3006425876-2024-00030
Device Sequence Number6660470
Product Code DQY
UDI-Device Identifier00801902102133
UDI-Public00801902102133
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918807
Device Catalogue NumberCS-12703-E
Device Lot Number71F23C1491
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown